MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B414
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Not Applicable (3189)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the date of the initial procedure? what tissue layer was the stratafix spiral pds suture used on? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? the patient demographic info: age, gender, weight, bmi at the time of index procedure? what post op date did the patient experience the fall at home? can you describe the size (in cms) of the patient dehiscence? how was the dehiscence managed? what was the date of the reoperation? what was the appearance of the suture during the second procedure? was the suture intact and pull away from the tissue? if suture broke, did it break at the initiation point, middle or end? does the surgeon believe there was any alleged deficiency of the suture? did the operating surgeon observe any suture deficiency or anomaly before, during, the suture placement? can you identify the lot number of the sxpp1b414 that was used? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient current status?.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty procedure on an unknown date in (b)(6) 2019 and suture was used.The patient is an ambient user and when she woke to use the restroom her knee flexed, and she fell breaking open the subcuticular layer of stitches causing a dehiscence.The patient returned to have the wound re-stitched.The patient current status is fine.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Bmi: around 30.

Brand Name
STRATAFIX SPIRAL PDS+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8454619
Report Number2210968-2019-79711
Device Sequence Number10848750
Product Code NEW
UDI-Device Identifier10705031235878
UDI-Public10705031235878
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberSXPP1B414
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date04/04/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight68